Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 170802, 12 pages
http://dx.doi.org/10.1155/2012/170802
Research Article

New Approximate Analytical Solutions of the Falkner-Skan Equation

Department of Statistics and Computer Science, Kunsan National University, Kunsan 573-701, Republic of Korea

Received 9 April 2012; Accepted 25 May 2012

Academic Editor: Chein-Shan Liu

Copyright © 2012 Beong In Yun. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We propose an iterative method for solving the Falkner-Skan equation. The method provides approximate analytical solutions which consist of coefficients of the previous iterate solution. By some examples, we show that the presented method with a small number of iterations is competitive with the existing method such as Adomian decomposition method. Furthermore, to improve the accuracy of the proposed method, we suggest an efficient correction method. In practice, for some examples one can observe that the correction method results in highly improved approximate solutions.